Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » help! i'm on the pill but i might be pregnant

 - UBBFriend: Email this page to someone!    
Author Topic: help! i'm on the pill but i might be pregnant
purplepandaaa
Neophyte
Member # 44210

Icon 11 posted      Profile for purplepandaaa     Send New Private Message       Edit/Delete Post 
so, as you can tell from the title i'm on the pill but i pretty sure i might be pregnant.

the last time i had sex was about a week and a half ago. I missed a day but i took it later on that day and continued to take it as regular.

i've been having cramps, like heavy menstruation cramps with no period, for a week prior to today. i'm suppose to have my period in next week.


should i stop taking the pill right away? or do i continue taking the pill? if i'm pregnant wouldn't the pill hurt the fetus? i don't know what to do. please help.

[ 10-13-2009, 01:23 PM: Message edited by: purplepandaaa ]

Posts: 5 | From: California | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
atm1
Scarleteen Volunteer
Member # 37835

Icon 1 posted      Profile for atm1     Send New Private Message       Edit/Delete Post 
One late pill does not mean your pill won't work. In fact, a single pill taken later the same day likely won't decrease the effectiveness at all if you're on a combined pill. So I don't think you're pregnant.

If by some incredibly bad luck you are pregnant, taking the pill won't hurt the fetus (at least, there's no medical evidence that it will, given studies of women who kept taking their pills early in pregnancy), so keep on taking it for the time being.

If you can wait a couple more days, you can take a pregnancy test.

Posts: 2262 | From: in transition | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
purplepandaaa
Neophyte
Member # 44210

Icon 1 posted      Profile for purplepandaaa     Send New Private Message       Edit/Delete Post 
it's just that i missed the pill that day i had sex and didn't take it until REALLY later on that night. and the cramps are making me worried. and on top of it all i've been feeling like throwing up at the sight and or smell of some foods.

--------------------
=] panda

Posts: 5 | From: California | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
The thing is, that pregnancy takes about a week to happen, and then it usually takes another month or two for symptoms to start. So if you're feeling nauseous now? That has nothing to do with being pregnant. Same for the cramping you're experiencing.

How much later did you take that late pill? A pill really isn't considered late unless it's been more than 12 hours since your pill time.

So, do continue taking your pill as atm suggested, and just wait for your period. Should your period be late, you can go ahead and take a pregnancy test.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3